MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® GUIDE SHAFT; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® GUIDE SHAFT; GUIDE, SURGICAL, INSTRUMENT
Model Number 338.21
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, during an open reduction internal fixation for a patient with a right hip fracture, the dynamic hip, and condylar screw system ( dhs/ dcs) coupling screw and the dhs/ dcs guide shaft became bent and unusable upon insertion of the unknown dhs plate over the unknown lag screw.The surgeon tried a new coupling screw which subsequently became bent as well.The dhs/ dcs impactor was also damaged during this process.A portion of the gray tip chipped off during impaction.The surgeon had to use backup instrumentation from a second instrument tray to complete the procedure.There was a surgical delay of ten to fifteen ( 10- 15 ) minutes.The generated fragments were removed easily without additional intervention.There was no patient consequence reported.Concomitant devices reported: unknown dhs plate ( part# unknown, lot# unknown, quantity 1).Unknown lag screw ( part# unknown, lot# unknown, quantity 1).This report is for one (1) dhs®/dcs® guide shaft.This is report 1 of 2 for (b)(4).

Brand Name
DHS®/DCS® GUIDE SHAFT
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9727942
Report Number2939274-2020-00901
Device Sequence Number2100954
Product Code FZX
UDI-Device Identifier10886982193247
UDI-Public(01)10886982193247
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number338.21
Device Catalogue Number338.21
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/27/2020
Initial Report FDA Received Date02/19/2020
Patient Sequence Number1